MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II UNI OX FEMORAL 9 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II UNI OX FEMORAL 9 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74026029
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Ambulation or Postural Difficulties (2544); Bursitis (4832)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a navio-assisted left ukr surgery had been performed on (b)(6) 2022 due to osteoarthritis, the patient started experiencing a pes anserinus pain syndrome on (b)(6) 2022.The patient is unable to walk without aids.This adverse event was treated with medication (bupivacaine and triamcinolone).The patient's outcome is recovering.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitants added), h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, the study patient started experiencing ¿pes anserinus pain syndrome¿ (paps- adverse event) approximately 3 months post left-medial unicompartimental knee replacement and was treated with medication.The provided electronic clinical report form/6-week follow-up form documents pain level as 3, patient requiring crutches during ambulation, and knee never feeling ¿normal¿.The alignment measured on anterior/posterior standing was reported ¿neutral: 2-10 degrees valgus¿ with no instability reported.Imaging not provided.Based on the clinical report forms provided, no definitive clinical factors were identified to have contributed to the reported event.Patient impact beyond the reported pain/paps, use of assist device upon ambulation and subsequent medication cannot be determined.The adverse event was reportedly ongoing/resolving.No further medical assessment could be rendered at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batches number based on historical data of the device did not reveal similar events for the listed device.For jrny ii uni ox femoral 9 lm/rl, journey ii uni medial tibia sz 10 left and jrny ii uni med xlpe insert sz 9-10 8mm, a review of the instructions for use documents for unicompartimental knee systems revealed in postoperative that periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.Also, use extreme care in patient handling.For real intelligence cori, a review of the instructions for use revealed that, as with any surgical procedure, there is risk involved.Potential complications accompanying surgery may occur, including allergic reaction (anaphylactic and minor), mild to serious physical injury and soft tissue damage.For jrny ii uni ox femoral 9 lm/rl, journey ii uni medial tibia sz 10 left and jrny ii uni med xlpe insert sz 9-10 8mm, a review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.For real intelligence cori, the risk review could not be completed as no sufficient information was provided that relates the specific adverse event to the device.For jrny ii uni ox femoral 9 lm/rl, journey ii uni medial tibia sz 10 left and jrny ii uni med xlpe insert sz 9-10 8mm, a historical review concluded that there are no prior actions related to this product and event.For real intelligence cori, a historical review of prior actions could not be completed as the product was not returned and no evidence was made available to link the complaint to a corrective or preventive prior action.Although no further action will be taken at this time the issue will be continuously monitored through complaint investigation and post market surveillance.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: h6 (health effect - clinical code).

Brand Name
JRNY II UNI OX FEMORAL 9 LM/RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16372607
Report Number1020279-2023-00324
Device Sequence Number6813883
Product Code HSX
UDI-Device Identifier00885556675823
UDI-Public00885556675823
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74026029
Device Catalogue Number74026029
Device Lot Number20CM21149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74026188 / LOT: 19JAP0004; PN: 74026720 / LOT: 19KAP0070; PN: ROB10024 / SN: (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight90 KG